Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 552, NWS Norman, OK

June 11, 2019Alfalfa County, Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2019, 9:17 PM CDT for Alfalfa County, Woods County, Woodward County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2019, 9:17 PM CDT (02:17 UTC)
Expired
Jun 11, 2019, 10:00 PM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alfalfa County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 63 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 5:47 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2019-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2019-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1253 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1990 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:36 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 11, 6:36 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Norman OK
636 PM CDT Tue Jun 11 2019

.DISCUSSION...
The June 12-13 00 UTC TAF discussion follows:

&&

.AVIATION...
A cold front with a northerly wind shift is expected to progress
from north to south tonight. Showers and thunderstorms are
expected to develop along and move ahead of the front. Brief MVFR
ceilings and/or visibilities and gusty winds will be possible with
any thunderstorms.

Northerly winds and VFR conditions are expected behind the front
by later tomorrow morning and through the afternoon hours.

Mahale

&&

.PREV DISCUSSION... /issued 305 PM CDT Tue Jun 11 2019/

DISCUSSION...
Main challenge for this forecast period is timing and extent of
showers and storms this evening and overnight.

NAM and RAP are much slower with the front tonight than the GFS
(with the ECMWF holding more of a middle position). Thinking is that
the GFS is too aggressive with surface dewpoints resulting in
earlier convection. Leaning toward the NAM / RAP solution (also
supported by most CAMs) with showers and storms entering northern
Oklahoma closer to 4 or 5 Z. These storms will continue overnight
with some severe risk as deep layer shear continues around 50 knots
and instability decreases slightly.

A shortwave moving through may trigger storms off the dryline
Thursday afternoon potentially impacting western Oklahoma.

Scattered rain chances will continue through early next week with
zonal flow. After a relatively cool Wednesday and Thursday,
temperatures warm into the weekend.

Day

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  61  81  55  77 /  60  20   0  10
Hobart OK         63  83  57  78 /  60  30  10  30
Wichita Falls TX  63  84  60  82 /  60  60   0  10
Gage OK           58  79  53  75 /  40   0  10  40
Ponca City OK     60  78  52  77 /  40   0   0  10
Durant OK         61  83  58  80 /  10  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

11/10/10
Hazardous weather outlook, Jun 11, 4:39 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
439 PM CDT Tue Jun 11 2019

OKZ004>048-050>052-TXZ083>090-121115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
439 PM CDT Tue Jun 11 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through and Tonight...

.Thunderstorms...
There is a slight risk of severe thunderstorms across northern and
western Oklahoma mainly from 8 PM to midnight. The risk area
covers locations north and west of Medford and Enid, Kingfisher,
Clinton, Weatherford, and Elk City.

A marginal risk extends eastward and southward, covering all but
southeast Oklahoma for the overnight hours.

Damaging wind gusts between 60 to 70 mph will be the primary
hazard, with hail up to the size of golf balls a secondary
threat and mainly in the Slight Risk area. While heavy rain will
be brief, it could result in flooding of low lying and poor
drainage areas given the saturated nature of the ground from
recent rains.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
northwest Oklahoma should prepare for severe weather operations
this evening, with any risk for central and southern Oklahoma and
western north Texas being overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorm chances return Thursday and continue off and on
through early next week, with strong to severe storms possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 11, 9:06 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
906 PM CDT Tue Jun 11 2019

OKZ005-006-120230-
Alfalfa OK-Woods OK-
906 PM CDT Tue Jun 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Alfalfa and
northeastern Woods Counties Until 930 PM CDT...

AT 904 PM CDT, a severe thunderstorm was located 4 miles west of
Hardtner, moving southeast at 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe thunderstorms are approaching the Oklahoma border. If they
maintain intensity, warnings may be required.

Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.

&&

LAT...LON 3700 9855 3677 9828 3654 9870 3700 9905
TIME...MOT...LOC 0204Z 321DEG 41KT 3701 9874

Zwink

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:06 PM CDTSpecial Weather StatementOUNWoods24 min
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods, Woodward48 min
Jun 11, 10:36 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Dewey, Garfield, Kingfisher, Major39 min
Jun 11, 11:13 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Kingfisher47 min
Jun 11, 11:58 PM CDTSpecial Weather StatementOUNCanadian32 min
Jun 12, 12:24 AM CDTSpecial Weather StatementOUNCanadian36 min
Jun 12, 12:27 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady48 min
Jun 12, 12:57 AM CDTSevere Thunderstorm WarningOUNGreer, Jackson48 min
Jun 12, 1:14 AM CDTSevere Thunderstorm WarningOUNGrady24 min
Jun 12, 1:37 AM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman38 min
Jun 12, 2:03 AM CDTSpecial Weather StatementOUNHarmon27 min
Jun 12, 2:19 AM CDTSpecial Weather StatementOUNLogan26 min
Jun 12, 2:26 AM CDTSpecial Weather StatementOUNKingfisher34 min
Jun 12, 2:31 AM CDTSevere Thunderstorm WarningOUNKingfisher, Logan44 min
Jun 12, 2:34 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson41 min
Jun 12, 2:34 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson41 min
Jun 12, 3:03 AM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Tillman42 min
Jun 12, 3:10 AM CDTSpecial Weather StatementOUNOklahoma35 min
Jun 12, 3:41 AM CDTSpecial Weather StatementOUNTillman34 min
Jun 12, 3:44 AM CDTSpecial Weather StatementOUNCanadian, Oklahoma31 min
Jun 12, 4:14 AM CDTSpecial Weather StatementOUNCleveland, Grady, McClain, Pottawatomie31 min
Jun 12, 3:52 AM CDTSpecial Weather StatementOUNHardeman23 min
Jun 12, 4:31 AM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger19 min
Jun 12, 4:48 AM CDTSpecial Weather StatementOUNWilbarger27 min
Jun 12, 4:56 AM CDTSpecial Weather StatementOUNKnox34 min
Jun 12, 5:46 AM CDTAreal Flood AdvisoryOUNWilbarger3 hr
Jun 12, 7:16 AM CDTSpecial Weather StatementOUNBaylor29 min
Jun 12, 7:25 AM CDTSevere Thunderstorm WarningOUNBaylor, Knox32 min
Jun 12, 9:24 AM CDTAreal Flood AdvisoryOUNKnox3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.